| Catalog Number |
03.114.010 |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/06/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient date of birth, age, and weight not available for reporting.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a procedure on (b)(6) 2017, two (2) stardrive screwdriver shaft t4/66mm would not engage on the heads of the 1.5mm module cortex screws.Because of this the surgeon had to remove the plate and screws.Patient did not receive a plate on finger.Instead, two (2) kirschner wires were used.There was a surgical delay of about 5 minutes.The procedure was successfully completed with patient in stable condition.Concomitant devices reported: cortex screw (part number unknown, lot number unknown, quantity unknown), plate (part number unknown, lot number unknown, quantity 1) (b)(4).
Additional Manufacturer Narrative
Product development investigation was completed.The returned instrument was examined and the complaint condition was able to be confirmed as the stardrive screwdriver shaft tip was found to be deformed.The complaint condition cannot be replicated due to post-manufacturing damage.The stardrive screwdriver shaft (03.114.010) is a component of both the 1.5mm modular lcp system and the 1.5mm lcp modular mini fragment system.In each instance, the t4 driver shaft is utilized for insertion or removal of screws.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number.Device history records review was completed for part# 03.114.010, lot# 7413800.Manufacturing location: (b)(4), release to warehouse date: oct 09, 2013.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No definitive root cause was able to be determined.However, the failure mode is consistent with the application off-axis/excessive force and/or wear and tear of a multiuse instrument.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.